Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Have nasal allergy, facial pain, nasal polyp. Taking levoflaxon, prednisone. Will zinc supplements and vitamin A help with nasal polyps?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2538 Questions
Question
Will taking zinc supplements and vitamin A help with nasal polyps. I am currently on Levoflaxon (sp?) antibiotic and have been on 2 rounds of prednisone. I had facial pain on right side of face which is the side the nostril seemed more irritated after consult with allergy dr. I am doing allregy shots once a week and this season has been very bad for me here in XXXXXX I had a couple of sinus infections in a 2 month period and a bad allergy flare up which my allergy dr is trying to get under control. At night I have to sleep elevated to reduce/eliminate the pain. But during day I am fine on prednisone. Also I started doing dialy nasal wash about week ago and am doing nasal spray flutacasone (sp?). I feel overall it may have gotten better but seems to be taking time and I want to stay proactive in case I have polyps. My allergy dr says if I still have issues after I am off antibiotics then I can call him back and he will have me come in for CT scan of my sinuses. In meantime I heard of natural solutions like vitamin A and zinc....should I be incorporating this in my supplements daily. Also I started exercising...and trying to lose weight....want to be healthy overall so I can beat this. Please advise.
Posted Sun, 28 Apr 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for your query.

1. Zinc deficiency is common. Vitamin A and D are required to maintain Zinc levels in the body. There is no harm in taking these supplements.

2. Nasal allergy has no cure. Only control is possible. The cause of nasal polyps is unknown. Hence you may notice a shrinkage and reduction in the polyps with your current treatment, but even if they disappear, recurrence is seen within a few weeks.

3. Get a plain CT PNS (Para Nasal Sinuses) with 1 mm coronal, axial and sagittal cuts done on a multi-slice CT Scanner. This is the best investigation for nasal polyps and will give an accurate assessment.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have nasal allergy, facial pain, nasal polyp. Taking levoflaxon, prednisone. Will zinc supplements and vitamin A help with nasal polyps? 4 minutes later
Are there any interactions with taking multi-vitatmin & Vitamin A/D and Zinc mineral with current antibiotic Levaflaxin (sp?) or should I wait until my last dose on Wednesday. I have been taking my antibiotic around 8 pm every day....so if I take the supplements in morning will that be a problem?

Also if I take the supplements along with Allegra D as needed is that a problem?
 
 
Answered by Dr. Sumit Bhatti 7 minutes later
Hi,

Thank you for writing back.

1. There are no interactions between Levofloxacin, Alllegra D and the Zinc, Vitamin A D supplements.

2. You may take them together or separately.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor